Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Riverton, WY

June 28, 2016Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 28, 2016, 5:22 PM MDT for Johnson County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 5:22 PM MDT (23:22 UTC)
Expired
Jun 28, 2016, 6:00 PM MDT
In force
38 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 203 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3206 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WUUS55 KRIW 282322
SVRRIW
WYC019-290000-
/O.NEW.KRIW.SV.W.0024.160628T2322Z-160629T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN WYOMING...

* UNTIL 600 PM MDT

* AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE DE
  SMET...WHICH IS NEAR BUFFALO...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. NICKEL SIZE HAIL HAS BEEN REPORTED WITH
           THIS STORM FROM A SPOTTER LOCATED AT HF BAR RANCH
           NORTHWEST OF BUFFALO. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BUFFALO AROUND 535 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM
INCLUDE BUFFALO JOHNSON COUNTY AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299.
 INTERSTATE 90 BETWEEN MILE MARKERS 44 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4435 10697 4455 10685 4438 10626 4414 10642
TIME...MOT...LOC 2320Z 294DEG 26KT 4442 10681 

HAIL...1.00IN
WIND...<50MPH
 
$$

AR
2 follow-up statements
183 
WWUS55 KRIW 282335
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
535 PM MDT TUE JUN 28 2016

WYC019-290000-
/O.CON.KRIW.SV.W.0024.000000T0000Z-160629T0000Z/
JOHNSON-
535 PM MDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN JOHNSON COUNTY...

AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL IMPACT THE FOLLOWING
LOCATIONS...JOHNSON COUNTY AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS... 
 INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299.
 INTERSTATE 90 BETWEEN MILE MARKERS 44 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4434 10693 4454 10681 4438 10626 4414 10642
TIME...MOT...LOC 2333Z 300DEG 27KT 4435 10671 

HAIL...1.00IN
WIND...<50MPH
 
$$

AR
395 
WWUS55 KRIW 282348
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
548 PM MDT TUE JUN 28 2016

WYC019-290000-
/O.CON.KRIW.SV.W.0024.000000T0000Z-160629T0000Z/
JOHNSON-
548 PM MDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN JOHNSON COUNTY...

AT 547 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHEAST OF
BUFFALO... MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS STORM WILL CONTINUE TO MOVE INTO CENTRAL JOHNSON COUNTY THROUGH
600 PM.

THIS INCLUDES THE FOLLOWING HIGHWAYS... 
 INTERSTATE 25 BETWEEN MILE MARKERS 292 AND 299.
 INTERSTATE 90 BETWEEN MILE MARKERS 57 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCAL
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4428 10679 4443 10665 4438 10626 4414 10642
TIME...MOT...LOC 2347Z 304DEG 24KT 4430 10659 

HAIL...1.00IN
WIND...<50MPH
 
$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:03 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 3:03 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
303 PM MDT TUE JUN 28 2016

.SHORT TERM...Tonight through Friday

Convection across the extreme east are trying to intensify in the
better moisture/instability, but are marginal at best right now.
Had a wind gust of 64 mph at Hiland which prompted the current
severe thunderstorm warning for Natrona County. However overall
storm do not look to be impressive, but large temp/dewpt spreads
could cause isolated dry microburst. The main severe weather
threat should end around 6 pm as the energy begins to shift away
from the area. There will be still isolated thunderstorms in the
area after 6 pm...but the intensity will be less...and much of
the activity should be gone by 9 pm. Will keep severe wording for
large hail/damaging winds across Johnson and extreme eastern
Natrona County thru 6 pm...but elsewhere the main hazard will be
very gusty winds with an inverted V- soundings in place.

On Wednesday and Thursday, the strong upper level ridge over the
Four Corners Region will gradually weaken with the northern
periphery of the monsoonal moisture overspreading the forecast area.
At the same time, a strong shortwave trough pushing south/southeast
out of Manitoba into the Upper Midwest will send a backdoor cold
front into the area Wednesday night/Thursday reinforcing a weak
frontal boundary already in place east of the Divide. Precipitable
water values that have been between 0.25 and 0.50 Monday and Tuesday
will increase to between 0.50 and 0.75 inches Wednesday and Thursday
with slightly better values east of the Divide Thursday as a more
substantial moist east/southeast flow develops in wake of the
backdoor cold front. Isolated to locally scattered convection is
expected both days across much if not all of the area with an
emphasis east of the Divide. The convection will linger well into
the night with the monsoonal moisture pushing into the area.

Much of the same on Friday...except for slightly warmer temperatures
and perhaps a bit less convection as the low level easterly flow is
not as strong. However still isolated to locally scattered.

.LONG TERM...Friday night Through Tuesday

Models similar with the overall evolution of the synoptic pattern
during the extended period. However, there are significant
differences from yesterday's model runs compared to today's
regarding the shortwave for Independence Day. Relatively flat,
zonal flow expected Saturday and Sunday ahead of developing upper
low in the Pacific Northwest. It will be difficult to time
embedded disturbances in the flow, but 700-500mb layer moisture
shows that Saturday may be the best day for more widespread weak
convection during the 3-day holiday weekend. Convection will be
diurnally and terrain driven. It appears warmer and drier for
Sunday, with convection again mainly confined to the higher terrain.
It still looks warm, windy, and dry for Independence Day, but both
the ECMWF and GFS are not nearly as far south with the upper low
late Monday. Instead of swinging through Montana, it now appears
that the low will remain over Alberta and Saskatchewan. ECMWF has
even slowed the forward progression by about 24 hours. So, expect
the flow to back to the southwest with increasing wind speeds
Independence Day but it may not be quite like what we saw last
Friday. Fire danger will certainly be up as a result of the dry
and windy conditions, coupled with temperatures 5-10F above
normal. With track of the upper low so far to our north, see
little chance of a weak front sliding south and only slightly
lower wind speeds for Tuesday. Therefore, would expect the warm,
windy, and dry trend to persist into Tuesday.

&&

.AVIATION.../00Z ISSUANCE/

Expect conditions to remain VFR through 00Z/Thursday. The one
exception will be local MVFR with the strongest convection north and
east of a line from KCOD to KCPR through about 02Z/Wednesday and
again after 20Z/Wednesday. Shortwave now descending east-southeast
across northeast Wyoming this afternoon. Convection has fired
ahead of this feature along a line from central Johnson to
western Fremont County. Storms are moving at 30-40 mph, and
visually are not producing heavy rain. Looks as though the main
hazard will remain gusty outflow wind. Temperature-dew point spreads
still hovering around 50F. Short-range models and current
movement suggest convection will wane after 01Z-02Z/Wednesday as
shortwave tracks east away from the forecast area. Could be a few
lingering weak showers across the north half of the area through
04Z with gusty outflow wind the main hazard. Convection Wednesday
afternoon will again favor northern and eastern Wyoming to include
KCOD and KCPR. Less excited about KWRL due to distance from higher
terrain and large temperature-dew point spreads. There will be a
better chance of gusty west-southwest wind at KRKS after
20Z/Wednesday; otherwise, winds will generally be less than 12kts
at all sites.

&&

.FIRE WEATHER...

Showers and thunderstorms will exit from west to east late this
afternoon and evening with some strong thunderstorms over Johnson
and Natrona Counties. Trend for Wednesday and Thursday will be
slightly cooler temperatures, higher RH with isolated to locally
scattered thunderstorms each day. A cold front moving from northeast
to southwest is expected to push across the region Wednesday night
and Thursday with surface winds in most places being northerly or
easterly. Thunderstorms will be mainly wet east, and more dry west
of the Divide.  Sunday into the Fourth of July looks to turn very
warm to hot, mainly dry and breezy to windy.

&&

.RIW Watches/Warnings/Advisories...None.

&&

SHORT TERM...WM
LONG TERM...CNJ
AVIATION...CNJ
FIRE WEATHER...WM
Hazardous weather outlook, Jun 28, 2:57 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MDT TUE JUN 28 2016

WYZ001>020-022>030-291200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
257 AM MDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
ACROSS. SOME COULD BE STRONG TO SEVERE WITH STRONG GUSTY
WINDS...LARGE HAIL...AND FREQUENT LIGHTNING...MAINLY IN JOHNSON
AND EASTERN NATRONA COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE
NORTH AND EAST.

THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS.

SATURDAY AND SUNDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY IN
AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WINDS AND HAIL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 28, 3:39 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
339 PM MDT TUE JUN 28 2016

WYZ028>030-282215-
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-FLAMING GORGE-
339 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY
UNTIL 415 PM MDT...

AT 337 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS WEST AND
SOUTHWEST OF GREEN RIVER AND ROCK SPRINGS...MOVING EAST AT 15 MPH.

THE MAIN HAZARDS WILL BE WIND GUSTS UP TO 50 MPH...AND OCCASIONAL
LIGHTNING THESE STORMS. THESE STORMS WILL IMPACT THE GREEN RIVER AND
ROCK SPRINGS AREA THROUGH AROUND 430 PM. HOWEVER...LITTLE OR NO
RAINFALL IS EXPECTED.

LAT...LON 4115 10956 4165 10965 4170 10902 4114 10895
TIME...MOT...LOC 2137Z 267DEG 13KT 4138 10948

21
Special weather statement, Jun 28, 3:49 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
349 PM MDT TUE JUN 28 2016

WYZ012-013-282345-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
INCLUDING THE CITY OF...JACKSON
349 PM MDT TUE JUN 28 2016

THROUGH 530 PM...ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM WILL
IMPACT JACKSON HOLE AND SURROUNDING MOUNTAINS. THE MAIN HAZARD
FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 45 MPH. LITTLE OR
NO RAINFALL IS EXPECTED.

WYZ028>030-282345-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
349 PM MDT TUE JUN 28 2016

THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP...AND PUSH EAST ACROSS SWEETWATER COUNTY. THE MAIN
HAZARD FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 50 MPH.
LITTLE OR NO RAINFALL IS EXPECTED.

WYZ014-025-026-282345-
WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
349 PM MDT TUE JUN 28 2016

THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP...AND PUSH EAST ACROSS THE UPPER GREEN RIVER BASIN. THE
MAIN HAZARD FROM THIS ACTIVITY WILL BE VERY GUSTY WINDS TO 50 MPH.
LITTLE OR NO RAINFALL IS EXPECTED.

WYZ023-024-027-282345-
STAR VALLEY-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH...
THAYNE...KEMMERER...COKEVILLE
349 PM MDT TUE JUN 28 2016

THROUGH 530 PM...ISOLATED SHOWERS ARE POSSIBLE ACROSS STAR
VALLEY. THE MAIN HAZARD WILL BE GUSTY WINDS TO 40 MPH. LITTLE OR
NO RAINFALL IS EXPECTED.

WYZ019-282345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
349 PM MDT TUE JUN 28 2016

THROUGH 530 PM...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTHEAST FREMONT COUNTY...INCLUDING SOUTH PASS...JEFFERY
CITY AREAS. THE MAIN HAZARD WILL BE GUSTY WINDS TO 50 MPH. LITTLE
OR NO RAINFALL IS EXPECTED.

21
Special weather statement, Jun 28, 3:51 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT TUE JUN 28 2016

WYZ020-282230-
NATRONA COUNTY LOWER ELEVATIONS-
351 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
430 PM MDT...

AT 350 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TEAPOT ROCK...WHICH IS 27 MILES NORTH OF CASPER...MOVING EAST
SOUTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA COUNTY...SOUTH OF MIDWEST AND EDGERTON.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 204 AND 222.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4303 10626 4318 10652 4335 10647 4331 10607
      4304 10608
TIME...MOT...LOC 2150Z 281DEG 39KT 4323 10627

21
Local storm report, Jun 28, 4:35 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
435 PM MDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST DUBOIS                  43.54N 109.64W
06/28/2016  M58.00 MPH       FREMONT            WY   AWOS

            WEAK SHOWERS GENERATED WIND GUST TO 58 MPH AT DUBOIS
            AIRPORT AWOS.

&&

CJONES
Special weather statement, Jun 28, 5:02 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
502 PM MDT TUE JUN 28 2016

WYZ001-282345-
YELLOWSTONE NATIONAL PARK-
502 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON COUNTY UNTIL
545 PM MDT...

AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF MYSTIC FALLS...WHICH IS 10 MILES WEST OF OLD
FAITHFUL...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MYSTIC FALLS AND FAIRY FALLS AROUND 515 PM MDT.
  GOOSE LAKE AROUND 525 PM MDT.
  OLD FAITHFUL AROUND 535 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4460 11105 4461 11069 4434 11066 4433 11105
TIME...MOT...LOC 2300Z 266DEG 13KT 4446 11104

AR
Special weather statement, Jun 28, 5:08 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT TUE JUN 28 2016

WYZ009-010-282345-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
508 PM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 545 PM MDT...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SADDLESTRING...WHICH IS 13 MILES NORTHWEST OF BUFFALO...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT PHIL KEARNY HISTORICAL SITE AROUND 515 PM MDT.
  LAKE DE SMET AROUND 520 PM MDT.
  BUFFALO AROUND 535 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JOHNSON COUNTY
AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 295 AND 299.
 INTERSTATE 90 BETWEEN MILE MARKERS 43 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAIN WILL OCCUR WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING WILL OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4421 10645 4440 10707 4456 10699 4456 10680
      4446 10632
TIME...MOT...LOC 2306Z 290DEG 25KT 4448 10692

ROSS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:45 PM MDTSpecial Weather StatementRIWFremont45 min
Jun 28, 1:53 PM MDTSpecial Weather StatementRIWJohnson52 min
Jun 28, 2:05 PM MDTSpecial Weather StatementRIWNatrona40 min
Jun 28, 2:37 PM MDTSevere Thunderstorm WarningRIWNatrona68 min
Jun 28, 2:49 PM MDTSpecial Weather StatementRIW41 min
Jun 28, 3:39 PM MDTSpecial Weather StatementRIWSweetwater36 min
Jun 28, 3:51 PM MDTSpecial Weather StatementRIWNatrona39 min
Jun 28, 5:02 PM MDTSpecial Weather StatementRIW43 min
Jun 28, 5:08 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 28, 5:31 PM MDTSpecial Weather StatementRIWTeton44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.